Ebony G Williams
Professor Christine Sanders
April 6, 2011
Clostridium Difficile is now considered to be one the most important causes of health care-associated infections. C. diff infections are also emerging in the community and in animals used for food, and are no longer viewed simply as unpleasant complications that follow antibiotic therapy. Since 2001, the prevalence and severity of C. diff infection has increased significantly, which has led to research on C. diff. This research summarizes C. diff background, causes, symptoms, infection occurs, diagnosis, treatment, and prevention. This will give the reader some type of aspect about C.diff.
Clostridium …show more content…
Although antibiotics do cause C. diff not all of them and not everyone receiving antibiotics will develop this infection. When taking some antibiotics one of the side effects can cause diarrhea and it will have nothing to do with C. diff. What are the signs and symptoms of C. diff? When a patient becomes infected with C. diff fever, abdominal pain or tenderness, anorexia, nausea and watery diarrhea commonly occur (). Some people who have C. diff never become sick and still can spread the infection. In severe infection, the patient may develop pseudomembranous colitis, which may progress to toxic megacolon, a toxic dilation of the colon (). Even though signs and symptoms may not appear for weeks or even months afterward after taking antibiotics watch very closely for these signs.
The majority of C. diff cases occur in health care settings where germs spread easily on hands from person to person, but also on cart handles, bedrails, bedside, tables, toilets, sinks, stethoscopes, thermometers, and even telephones and remote controls. Also we have even bigger problems it is not only in our medical facilities also the public. C. diff has become a problem to the public in our schools, our gyms, and everywhere else that people are. According to the CDC, 20% of all C. diff infections are community-associated, organizing outside of healthcare environments.
Diagnosis of C. diff, doctors often suspect C. diff in anyone with diarrhea who has taken antibiotics during